Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

On asthma medicines, detected with pneumonia, have swelling in the neck. Worrisome?

hello i have pneumonia and yesterday my DR put me on Azithromycin 500mg and Prednisone 10mg now i know coughing is a good thing to clear out the lungs and not to take anything that will stop my coughing the problem is my neck is swelling im not sure its because of the coughing or not it dont hurt but wandering if it will affect my breathing as well what is not good because i also have asthma and take advair 250/50 but i feel the neck swelling is affecting my breathing and not sure what to do or if its ok
Asked On : Tue, 9 Oct 2012
Answers:  2 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response
Thanks for your query.
Your neck swelling is not causing problem in your breathing. But your neck swelling may have a relation with the etiology of pneumonia. I think you should have sputum test for acid-fast bacilli (AFB) smear, Gram staining and culture sensitivity. Take proper antibiotics as per sensitivity report and then even after adequate antibiotics if the swelling doesnot decrease then go for a fine-needle aspiration cytology shoyld be done. If AFB smear is positive then you should have that FNAC and will start anti-tubercular drugs. Also take anti-asthma medications as before and achieve an optimum asthma control. Consult a pulmonologist and get yourself examined thoroughly.
Thank you.
Answered: Tue, 9 Oct 2012
I find this answer helpful
  User's Response
If the swelling you are telling is more in size and if it is affecting your breathing then definately you must consult your physician .
feel free to ask any queries you have

Dr.Abhishek Chandge
Answered: Tue, 9 Oct 2012
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor